# SDR YAXA2015110201

- Difficulty date: November 2, 2015
- Submitted: November 2, 2015
- Operation: Air carrier
- Aircraft: N765KP
- Make and model: Piper PA-31-350
- Aircraft serial: 318253012
- Aircraft time: 10,307 hours
- Engine: Lyc LTIO540J2B
- Engine time: 8,720 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Blk
- Part number: 10391586
- Condition: Loose
- Location: Magneto
- Part time: 969 hours
- Component: Magneto, Cont, S6RN1208
- Component part number: BL34929017
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

DURING CLIMB, THE RT ENG BEGAN TO RUN ROUGH & EXPERIENCED HIGH OIL & CYLINDER HEAD TEMPS.  RETURNED TO THE DEPARTURE AIRPORT.  PRELIMINARY INSPECTION SHOWED ALL RT ENG SPARK PLUGS WERE NORMAL & THUMB COMPRESSION EXISTED ON ALL 6 CYLINDERS.  TRACED PROBLEM TO LT MAGNETO.  WHEN LT MAGNETO WAS OPENED, IT WAS FOUND THAT THE DISTRIBUTOR GEAR BUSHING IN THE DISTRIBUTOR BLOCK HAD COME LOOSE, ALLOWING THE DISTRIBUTOR FINGER TO CONTACT THE TOWERS.  THIS FILLED THE MAGNETO WITH METAL PARTICLES, CAUSING IT TO FIRE AT RANDOM.  THIS IS THE 3RD OR 4TH SIMILAR OCCURRENCE WE HAVE HAD OF THIS ISSUE.  THIS MAGNETO ONLY HAD 234 HOURS SINCE 500 HOUR INSPECTION & 969 HOURS SINCE NEW.
